Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 158, NWS Pueblo, CO

July 21, 2019El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2019, 3:59 PM MDT for El Paso County, Colorado. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2019, 3:59 PM MDT (21:59 UTC)
Expired
Jul 21, 2019, 4:45 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:02 PM MDTHAIL 1.253 Nw Schriever Afb, CO.
Jul 21, 4:02 PM MDTHAIL 1.253 Nw Schriever Afb, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WUUS55 KPUB 212159
SVRPUB
COC041-212245-
/O.NEW.KPUB.SV.W.0158.190721T2159Z-190721T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
359 PM MDT Sun Jul 21 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central El Paso County in east central Colorado...

* Until 445 PM MDT.

* At 358 PM MDT, a severe thunderstorm was located over Schriever
  AFB, or 16 miles east of Colorado Springs, moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Schriever AFB, Truckton, Yoder and Ellicott. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3874 10461 3892 10460 3894 10411 3866 10411
TIME...MOT...LOC 2158Z 275DEG 21KT 3883 10451 

HAIL...1.25IN
WIND...60MPH
 
$$

29
5 follow-up statements
635 
WWUS55 KPUB 212203
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
403 PM MDT Sun Jul 21 2019

COC041-212245-
/O.CON.KPUB.SV.W.0158.000000T0000Z-190721T2245Z/
El Paso CO-
403 PM MDT Sun Jul 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 403 PM MDT, a severe thunderstorm was located near Schriever AFB,
or 18 miles east of Colorado Springs, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Schriever AFB, Truckton, Yoder and Ellicott. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3874 10461 3892 10460 3894 10411 3866 10411
TIME...MOT...LOC 2203Z 275DEG 21KT 3883 10447 

HAIL...1.25IN
WIND...60MPH
 
$$

29
853 
WWUS55 KPUB 212213
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
413 PM MDT Sun Jul 21 2019

COC041-212245-
/O.CON.KPUB.SV.W.0158.000000T0000Z-190721T2245Z/
El Paso CO-
413 PM MDT Sun Jul 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 412 PM MDT, a severe thunderstorm was located over Ellicott, or 
25 miles east of Colorado Springs, moving east at 10 mph. A second 
storm is located near Yoder.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Schriever AFB, Truckton, Yoder and Ellicott. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3873 10454 3892 10452 3894 10411 3866 10411
TIME...MOT...LOC 2212Z 269DEG 10KT 3883 10434 

HAIL...1.25IN
WIND...60MPH
 
$$

29
638 
WWUS55 KPUB 212223
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
423 PM MDT Sun Jul 21 2019

COC041-212245-
/O.CON.KPUB.SV.W.0158.000000T0000Z-190721T2245Z/
El Paso CO-
423 PM MDT Sun Jul 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 422 PM MDT, a severe thunderstorm was located over Yoder, or 29
miles east of Colorado Springs, moving east at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Truckton, Yoder and Ellicott. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3871 10442 3893 10441 3894 10411 3866 10411
TIME...MOT...LOC 2222Z 264DEG 16KT 3885 10427 

HAIL...1.25IN
WIND...60MPH
 
$$

29
442 
WWUS55 KPUB 212233
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
433 PM MDT Sun Jul 21 2019

COC041-212245-
/O.CON.KPUB.SV.W.0158.000000T0000Z-190721T2245Z/
El Paso CO-
433 PM MDT Sun Jul 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 433 PM MDT, a severe thunderstorm was located near Yoder, or 33
miles east of Colorado Springs, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Yoder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3880 10430 3893 10431 3894 10411 3878 10411
TIME...MOT...LOC 2233Z 245DEG 19KT 3888 10420 

HAIL...1.00IN
WIND...60MPH
 
$$

29
028 
WWUS55 KPUB 212243
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
443 PM MDT Sun Jul 21 2019

COC041-212253-
/O.EXP.KPUB.SV.W.0158.000000T0000Z-190721T2245Z/
El Paso CO-
443 PM MDT Sun Jul 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 445 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3880 10430 3893 10431 3894 10411 3878 10411
TIME...MOT...LOC 2243Z 275DEG 21KT 3888 10413 

$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:17 PM MDT, 42 minutes earlier.

Area forecast discussion, Jul 21, 3:17 PM MDT, 42 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
317 PM MDT Sun Jul 21 2019

.SHORT TERM...(This evening through Monday)
Issued at 314 PM MDT Sun Jul 21 2019

Currently...

Upper air analysis and water vapor imagery shows a broadening upper
ridge centered near the Four Corners region. No disturbances are
discernible within the weak westerly to northwesterly flow over
Colorado. Moisture is seen beginning to wrap around the western part
of the ridge, but TPW is still only 50%-75% of normal over the
Continental Divide. Further east, easterly to southeasterly flow
maintains moist air over the plains and eastern slopes of the
eastern mountains, with surface dew points in the 60s and TPW 100%-
125% of normal. MLCAPE is in the 500-1500 j/kg range across the
plains, while EBSHEAR is generally less than 30 knots considering
weak flow aloft. Cu have formed over most mountain areas, with weak
thunderstorms present over the Pikes Peak region and the far
southern Sangres. Temperatures are notably cooler, with 80s observed
over the plains and high valleys.

Tonight...

Thunderstorms will continue to develop and expand in coverage this
evening, with the best coverage expected over the eastern mountains
and I-25 corridor. Storm coverage and strength will be less further
west due to a lack of moisture, shear, and instability. Over the far
eastern plains, storm coverage will be less due to a lack of large
scale forcing and steering flow to move storms into the area. Storm
development over the I-25 corridor will be driven by outflow
boundaries emanating from western storms and easterly upslope
surface flow. Weak westerly mid level flow may also be capable of
steering storms east slowly. Heavy rainfall and localized flash
flooding will be the main threat with storms developing today
considering anomalously high moisture. Therefore, burn scars and
urban areas will be at threat for flash flooding. The Flash Flood
Watch for the Spring, Hayden Pass, and Junkins scars remains in
effect until 3 AM. While CAPE will be favorable for strong updrafts,
weak shear will limit the severe threat. Still, there is the
potential for isolated hail to the size of 1" in diameter, as well
as winds gusting to 60 mph. SPC maintains a marginal risk for severe
over much of the eastern mountains and the I-25 corridor. The wind
threat does not look as good as yesterday, however, given cooler
surface temperatures and resulting weaker low level lapse rates.
Latest hi-res guidance indicates widespread storm coverage across
the eastern plains and I-25 corridor after 6 PM, with storms lasting
through early morning and dissipating thereafter. The severe threat
will wane considerably after 9 PM as the atmosphere stabilizes.

Overnight lows will be around 60 across the plains, and span the 40s
and 50s in the high valleys.

Tomorrow...

The ridge of high pressure continues to build over the Four Corners
region, increasing mid to upper level moisture into Colorado,
bringing TPW to near or above normal levels across the whole
forecast area. Moist easterly flow continues at the surface across
the plains, maintaining dew points at least in the mid 50s.
Scattered to widespread thunderstorms are expected to develop over
all of the high terrain during the early afternoon, lasting through
the early evening. With the ridge amplifying, flow over Colorado
will become weaker and more northerly. Therefore, it appears even
less likely that storms will advance too far east onto the lower
elevations. Outflow boundaries could initiate isolated to scattered
storms over the I-25 corridor, but coverage further east will likely
remain isolated at best. CAPE should be enough to support strong
updrafts, but very weak shear under weak upper flow will negate
severe chances. High levels of atmospheric moisture means locally
heavy rainfall and burn scar flash flooding will be the primary
threats with these storms, once again.

Temperatures will be at their low point tomorrow, with highs
expected to only be around 80 across the plains and high valleys.
Enjoy!

.LONG TERM...(Monday night through Sunday)
Issued at 314 PM MDT Sun Jul 21 2019

An upper level ridge will be centered near the Four Corners Tue and
Wed, and then the center is forecast to shift southward.  On Tue and
Wed, showers/tstms are expected to mainly be found over the mtns and
high valleys. Temps on Tue will be below average, with highs in the
80s over the plains, and in the upper 70s to lower 80s in the high
valleys.  Highs on Wed will be warmer and closer to average, with
readings in the upper 80s and lower 90s across the plains, and in
the lower and mid 80s in the high valleys.  Thu temps look similar
to those on Wed, and showers/tstms should mostly affect areas
from around the I-25 corridor and westward.

Fri and Sat the upper ridge center is expected to move into southern
AZ, and then shifts into southern CA by Sun.  A tap of moisture from
the south is expected to be streaming over CO on Fri and Sat, with
good chances for precip over the mtns and high valleys to continue,
with precip moving across the plains in the evening.  Also, a
passing disturbance to the north on Sat could help push storm over
the plains in the evening.  Sun looks a little drier, especially
over the mtns and high valleys, while a dry line may set up over the
far southeast plains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 314 PM MDT Sun Jul 21 2019

Periodic showers and thunderstorms are expected tonight through 09Z
over and near KCOS and KPUB. Storms will be capable of producing
brief heavy rainfall which could temporarily reduce conditions to
MVFR. Gusty and erratic winds will also be possible under and near
thunderstorms. Showers and thunderstorms will be less likely at
KALS, with only vicinity coverage expected. Thunderstorms will
develop over the mountains again tomorrow afternoon, but chances
over KCOS and KPUB will be less. Otherwise, VFR conditions are
expected at the TAF sites with winds less than 15 knots.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 3 AM MDT Monday for COZ072>075-079-080-
087.

&&

SHORT TERM...LINE
LONG TERM...28
AVIATION...LINE
Hazardous weather outlook, Jul 21, 11:11 AM MDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1111 AM MDT Sun Jul 21 2019

COZ058>089-093>099-221715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1111 AM MDT Sun Jul 21 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms will be possible
this afternoon through tonight across the southeast mountains and
adjacent plains.  The main threat with thunderstorms today will be
locally heavy rainfall with the potential to cause flash flooding,
especially for susceptible burn scars such as Junkins, Spring and
Hayden Pass.  A Flash Flood Watch has been posted for this afternoon
through late tonight for these more susceptible burn scars.  Other
locations which received heavy rainfall yesterday will also be prone
to more localized flash flooding should they receive additional
heavy rainfall this afternoon or tonight.

One or two thunderstorms across the southeast mountains and plains
could become severe this afternoon and evening with the potential to
produce hail up to the size of half dollars, wind gusts up to 70 mph
and lightning.

Isolated thunderstorms will be possible across the western mountains
today where gusty winds and lightning will be the primary storm
threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to numerous primarily afternoon and evening showers and
thunderstorms, favoring higher terrain locations, will be
possible each day from Monday into Saturday.

The primary threats with thunderstorms will be locally heavy
rainfall, lightning, and wind gusts around 50 mph. There will also
be a risk for flash flooding on recent burn scars such as Spring,
Junkins and Hayden Pass. Finally, any stronger storms will be
capable of generating hail to around the size of nickels.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the southeast mountains and plains this afternoon
and tonight.

12/12

In the hours before

Special weather statement, Jul 21, 2:28 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Sun Jul 21 2019

COZ076-081-083-212100-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-Northwestern Fremont County  Above 8500Ft CO-
228 PM MDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND
SOUTHWESTERN TELLER COUNTIES UNTIL 300 PM MDT...

At 228 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cripple Creek, or 21 miles west of Colorado Springs, moving south at
5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cripple Creek and Victor.

LAT...LON 3877 10529 3877 10508 3862 10507 3863 10528
TIME...MOT...LOC 2028Z 011DEG 6KT 3872 10519

28
Special weather statement, Jul 21, 2:44 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
244 PM MDT Sun Jul 21 2019

COZ084-085-212115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
244 PM MDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 315
PM MDT...

At 243 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Colorado Springs, moving south at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Schriever AFB, Peterson AFB,
Security-Widefield and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3887 10473 3892 10454 3872 10439 3864 10471
TIME...MOT...LOC 2043Z 341DEG 7KT 3883 10462

29
Special weather statement, Jul 21, 2:50 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
250 PM MDT Sun Jul 21 2019

COZ074-087-088-212115-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
250 PM MDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES UNTIL 315 PM MDT...

At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Walsenburg, or 17 miles east of Indian Creek on the
southeastern Spring Brun Scar, moving northeast at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Walsenburg, Aguilar and Gulnare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3733 10475 3751 10497 3772 10479 3747 10449
TIME...MOT...LOC 2049Z 225DEG 6KT 3749 10480

29
Special weather statement, Jul 21, 3:17 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
317 PM MDT Sun Jul 21 2019

COZ084-085-212145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
317 PM MDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY
UNTIL 345 PM MDT...

At 316 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Colorado Springs. This storm was nearly stationary.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort Carson,
Security, Peterson AFB, Security-Widefield and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3888 10476 3890 10449 3863 10439 3860 10481
TIME...MOT...LOC 2116Z 351DEG 4KT 3883 10464

29
Special weather statement, Jul 21, 3:42 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
342 PM MDT Sun Jul 21 2019

COZ085-086-212215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
342 PM MDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES UNTIL 415 PM MDT...

At 342 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 15 miles southeast of Colorado Springs, moving south at
20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fountain, Security-Widefield and Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3871 10475 3872 10455 3848 10444 3845 10479
TIME...MOT...LOC 2142Z 351DEG 16KT 3864 10465

29
Special weather statement, Jul 21, 3:44 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
344 PM MDT Sun Jul 21 2019

COZ084-085-212215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
344 PM MDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 415
PM MDT...

At 344 PM MDT, Doppler radar was tracking a strong thunderstorm near
Schriever AFB, or 13 miles east of Colorado Springs, moving east at
10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Southeastern Colorado Springs, Schriever AFB, Ellicott and Cimarron
Hills.

LAT...LON 3877 10469 3891 10470 3897 10438 3869 10434
TIME...MOT...LOC 2144Z 271DEG 10KT 3884 10457

29

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:10 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero65 min
Jul 20, 6:18 PM MDTSpecial Weather StatementPUBOtero27 min
Jul 20, 6:39 PM MDTTornado WarningPUBCrowley36 min
Jul 20, 7:17 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero, Prowers28 min
Jul 20, 7:41 PM MDTSevere Thunderstorm WarningPUBBent, Prowers34 min
Jul 20, 8:08 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers22 min
Jul 20, 8:34 PM MDTSpecial Weather StatementPUBKiowa, Prowers41 min
Jul 20, 8:41 PM MDTSevere Thunderstorm WarningPUBProwers34 min
Jul 20, 8:53 PM MDTSevere Thunderstorm WarningPUBKiowa37 min
Jul 20, 9:21 PM MDTFlash Flood WarningPUBKiowa3 hr
Jul 21, 3:51 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more22 hr
Jul 21, 2:28 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 21, 2:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 21, 2:50 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jul 21, 3:17 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jul 21, 3:42 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 21, 3:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 21, 3:47 PM MDTAreal Flood AdvisoryPUBEl Paso118 min
Jul 21, 4:42 PM MDTSpecial Weather StatementPUBEl Paso48 min
Jul 21, 5:14 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 21, 5:31 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 21, 5:33 PM MDTSpecial Weather StatementPUBLas Animas27 min
Jul 21, 5:36 PM MDTAreal Flood AdvisoryPUBEl Paso55 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.